MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-90/I20-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 12/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The distal portion of the afx2 bifurcated stent graft and the proximal portion of the vela will be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an artificial prosthesis in 2013 (exact date is unknown).On (b)(6) 2022 the patient was implanted with an afx2 bifurcated stent graft and a vela suprarenal aortic extension for the treatment of pseudoaneurysm observed at the distal edge of the artificial prosthesis.On (b)(6) 2023, an open surgical procedure was performed because the pseudoaneurysm was enlarging.During the procedure endoleaks from suture holes were confirmed.The distal portion of the afx2 bifurcated stent graft from the bifurcation to the limbs was explanted.The proximal portion of the vela was also explanted with the proximal portion left in the patient and sutured to the newly implanted "y" shaped surgical graft.The explanted stent graft is available for return.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The explanted devices were returned to endologix and evaluation was completed.Endologix conducted a comprehensive assessment of the returned afx2 bifurcated stent graft, along with the proximal portion of the vela.The devices were securely packaged in a box and transported in a biohazard containment container, then double-bagged for safety precautions.Prior to evaluation, the devices underwent a decontamination process to eliminate any potential contaminants.Upon visual inspection of the afx2 bifurcated stent graft, punctures were observed where the stent/stent frame protruded on the distal portion of the stent graft.This finding corresponds to characteristics indicative of a type iiib endoleak.It is important to acknowledge the possibility that this damage may have occurred during the explant procedure.Similarly, the proximal portion of the vela underwent inspection, though identifying any issues was challenging due to the size of the explant.Nothing stood out significantly from the inspection of the vela explant.The reported damage (endoleak type iiib) was confirmed based on the identification of holes within the afx2 bifurcated stent's graft material.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3b endoleak from the afx2 bifurcated stent graft and surgical conversion are confirmed.The aneurysm sac growth complaint is unconfirmed due to a lack of the medical information.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.Unable to identify the contributing factors due to a lack of the medical information surrounding the event.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.H6: investigation type codes, remove code 4118; h6: investigation finding codes: remove code 3233; h6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18478077
Report Number3011063223-2024-00005
Device Sequence Number6923802
Product Code MIH
UDI-Device Identifier00818009014825
UDI-Public(01)00818009014825(17)240204
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model NumberBEA25-90/I20-30
Device Lot Number2423908005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT # 2426112005.; ARTIFICIAL VESSEL.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown